MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR
Model Number CCWTT0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138)
Date of Event 03/05/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A non-healthcare professional reported that following an intraocular lens (iol) implant procedure, the patient experienced blurry vision at all distances.The iol was exchanged for another lens model 7 months and 10 days after the initial implant procedure.Additional information has been received and stated that the patient experienced hyperopic miss.No patient harm was reported.
 
Additional Manufacturer Narrative
The lens was returned adhered to a piece of white medical sponge material in a plastic bag.Viscoelastic was observed on the lens.The optic was cut into pieces, typical of an insertions and removal.The optic posterior and anterior surfaces have parallel lines of cracked optic damage similar in appearance to damage from an instrument used to grasp the lens.Product history records were reviewed, and documentation indicated the product met release criteria.Information was provided that indicated the use of a qualified cartridge and handpiece with a non qualified viscoelastic.The root cause cannot be determined for the reported complaint.The lens was returned cut into pieces, typical of an insertion and removal.Each lens was subjected to a 100 percentage assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The power and resolution of the returned lens could not be re evaluated due to the optic damage.Information was provided that the company model 20.0 diopter (add power plus2 point 2 or plus 3 point 2 diopter) was removed and replaced with a non company monofocal 20.0 diopter lens.Due to the exchange of a multifocal for a monofocal, this suggests that a monofocal lens may have been an improved choice for the patients vision needs.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20451677
Report Number1119421-2024-02014
Device Sequence Number20584925
Product Code MFK
UDI-Device Identifier00380652413640
UDI-Public(01)00380652413640(17)270626(11)230628(10)15671420
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCCWTT0
Device Catalogue NumberCCWTT0.200
Device Lot Number15671420
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/16/2024
Initial Report FDA Received Date10/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/28/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE C; MONARCH III IOL DELIVERY SYSTEM, INJECTOR; OCUCOAT; REPLACEMENT LENS L161A0 20.0DIOPTER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexMale